ONCLIVE NEWS NETWORK: ON LOCATION WILL BE LIVE AT ESMO THIS WEEK - STAY TUNED FOR MORE INFORMATION!

Dr. Perez-Soler on Erlotinib-Induced Skin Rash and Survival

Roman Perez-Soler, MD
Published: Wednesday, Jun 27, 2012

Roman Perez-Soler, MD, chairman of the Department of Oncology and chief of the Division of Medical Oncology at Montefiore Medical Center, discusses the correlation between overall survival (OS) and the appearance of cutaneous toxicity following treatment with erlotinib (Tarceva) for patients with non-small cell lung cancer (NSCLC).

At the 2011 ASCO Annual Meeting, results from the SATURN trial showed trends towards a connection between OS and the development of skin rash for patients receiving maintenance erlotinib. Moreover, two studies presented at the 2012 ASCO Annual Meeting, the BR.21 and EURTAC trials, confirmed the correlation between OS and the development of skin toxicity, both in EGFR-mutated and non-mutated patients with NSCLC.

Perez-Soler believes these findings should be conveyed to patients who are struggling with skin toxicity while receiving erlotinib, since it may help improve their outlook on the side effect.

Roman Perez-Soler, MD, chairman of the Department of Oncology and chief of the Division of Medical Oncology at Montefiore Medical Center, discusses the correlation between overall survival (OS) and the appearance of cutaneous toxicity following treatment with erlotinib (Tarceva) for patients with non-small cell lung cancer (NSCLC).

At the 2011 ASCO Annual Meeting, results from the SATURN trial showed trends towards a connection between OS and the development of skin rash for patients receiving maintenance erlotinib. Moreover, two studies presented at the 2012 ASCO Annual Meeting, the BR.21 and EURTAC trials, confirmed the correlation between OS and the development of skin toxicity, both in EGFR-mutated and non-mutated patients with NSCLC.

Perez-Soler believes these findings should be conveyed to patients who are struggling with skin toxicity while receiving erlotinib, since it may help improve their outlook on the side effect.


View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x